Couldn't find what you looking for?

TRY OUR SEARCH!

Metformin And Upset Tummy

Loading...

Very good to ask before taking two drugs together. Actually cimetidine reduces metformin secretion (reduces metformin renal clearance) which means you will have higher levels than you should have of metformin in your blood and that's dangerous. So if you plan to take cimetidine you have first to discuss with your doctor about lowering the dose. But as you have just started that's difficult so the best is asking for other medication for your gastritis. And indeed it is very difficult to say if your nausea comes from one or other reason, as the symptom is the same. The fact that you have also diarrhea maybe an indicator that the nausea is also a side-effect I would go for asking your GP for a medication for gastritis that doesn't interact with metformin so you will be able to see if it goes away. Another option is waiting 2-3 weeks to see if it gets better, some patients after sometime don't have side-effects anymore. But for sure if it gets worse I wouldn't do it.

Reply

Loading...

Metformin is a antiglycemic medication that is prescribed to many diabetics as the first form of medicine to help bring blood sugars down.  It also has some nasty side effects.  Commonly, patients will experience nausea, vomiting, and/or diarrhea with taking metformin, especially the first few weeks of taking it.  So if you are feeling ill, this is probably why. 

As far as taking metformin and cimetidine together, it is not advised.  Your kidneys may not be able to remove the metformin from the blood, causing hypoglycemia or worse, lactic acidosis. Lactic acidosis a life-threatening condition which shows symptoms of extreme weakness, fatigue, unusual muscle pain, trouble breathing, unusual or unexpected stomach discomfort, and slow or irregular heartbeat. 

Reply

Loading...

Metformin is a antiglycemic medication that is prescribed to many diabetics as the first form of medicine to help bring blood sugars down.  It also has some nasty side effects.  Commonly, patients will experience nausea, vomiting, and/or diarrhea with taking metformin, especially the first few weeks of taking it.  So if you are feeling ill, this is probably why. 

As far as taking metformin and cimetidine together, it is not advised.  Your kidneys may not be able to remove the metformin from the blood, causing hypoglycemia or worse, lactic acidosis. Lactic acidosis a life-threatening condition which shows symptoms of extreme weakness, fatigue, unusual muscle pain, trouble breathing, unusual or unexpected stomach discomfort, and slow or irregular heartbeat.

Reply

Loading...

Initially Metformin can cause Abdominal bloating, heaviness and occasionally loose stool.In most of Diabetic patient, symptom disappears taking Metformin for about 2 weeks.Sustain Release Metformin cause less abdominal side effect as compared to  Immediate Release Metformin.

Reply

Loading...